MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with an octaray mapping catheter and during the operation, while the catheter was inside the patient¿s body, there was electrocardiogram (ecg) signal interference.The signal interference (noise) was observed on the intracardiac ecg channel, which was observed on the carto® only.The physician had an intact ecg signal available to monitor the patient¿s heart rhythm.A second device was used to complete the operation.There was no adverse event reported on the patient.This event was originally assessed as not mdr reportable.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and electrical test of the returned device were performed.Visual inspection revealed that the shaft was broken in the mid-section with exposed wires.This finding is mdr reportable.
 
Additional Manufacturer Narrative
The device was returned to j&j medtech for evaluation.Following j&j medtech procedures, a visual inspection and electrical test of the returned device were performed.Visual inspection revealed that the shaft was broken in the mid-section with exposed wires; in addition, some electrical and magnetic wires were observed broken.The device was connected to the carto 3 system, and it was recognized and visualized; however, error 116 and black electrodes were observed.The handle of the device was dissected, and the electrical coils were measured, and an open circuit was found at the tip area.Due to error 116, the resistance of the sensors was measured, and an open circuit was found at the location where the shaft was found broken.A manufacturing record evaluation was performed for the finished batch number, and no internal actions were identified.The electrical issue reported by the customer was confirmed.The potential cause of the open circuit could not be determined.The broken shaft and magnetic sensor error are unrelated to the failure reported.The potential cause of the magnetic error could be related to the broken shaft.The potential cause of the broken shaft could be related to the handling of the device; however, this cannot be conclusively determined.The carto® 3 system instructions for use (ifu) contain the following information: ecg noise is typically generated as the result of improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify proper connection.It is recommended to turn off the notch filter for this verification.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22983625
Report Number2029046-2025-03028
Device Sequence Number9430215
Product Code MTD
UDI-Device Identifier10846835021141
UDI-Public(01)10846835021141(17)250709(10)31375605L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2025
Device Catalogue NumberD160901
Device Lot Number31375605L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; UNKNOWN RECORDING SYSTEM.
Patient SexUnknown